MAUDE Adverse Event Report: EL.EN. ELECTRONIC ENGINEERING S.P.A. DEKA SYNCHRO REPLAY EXCELLIUM 3.4

EL.EN. ELECTRONIC ENGINEERING S.P.A. DEKA SYNCHRO REPLAY EXCELLIUM 3.4
Model Number M104H1
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The deka synchro replay excellium 3.4 device is equipped with a specific built-in measuring system in order to determine the efficiency of both laser and ft handpieces.The system automatically requires, every time that the ft handpiece is selected, to perform the test of the handpiece.If the efficiency is outside the 20% neighborhood of the set value, a warning message appears asking to perform the test again.If the value is still outside the 20% neighborhood of the set value the systems warns the user by displaying the efficiency reading and a claim to contact technical service for ft handpiece check.By coming back to the parameter's page it will screen a general caution symbol beside the new fluency parameter (calculated on the basis of the actual efficiency's reading and visualized in red compared with the initial fluency value set by the user).The user, in this case, prior to the usage of the ft handpiece, have got an efficiency reading of 122% as recorded in the system's log.The system warned the user to call service and displayed the effective fluency related to the efficiency reading.This double-check is not avoidable and its warning could not go undetected.Despite the warning the operator voluntarily and conscious continued the usage of the device performing ft treatment at higher values.This testing routine and its warnings have been verified in depth confirming that it works as intended as documented in the internal report code (b)(4).The actual device was not returned to the manufacturer's plant for evaluation.Manufacturer's service personnel checked the actual suspected device unit at customer site on october 20th, 2016.(b)(4) service personnel evaluated the device for calibration and performance of laser and accessories.The deka synchro replay excellium 3.4 unit and relevant accessories were determined to be operating properly within their specifications.No failure detected ((b)(4)).The investigation carried out did not conclude that a design deficiency or device malfunctioning was responsible for causing the event.Rather, it could be assumed that there was a human factors issue, where a failure to properly use the device according to instruction for use and warnings, contributed to the event.Concerning the nature of the patient's injury, the operator manual code om104f1-g1-h1-i1_i.V13 (actual revision shipped with the device) in section 9.2 'adverse effects', reports that blistering and scarring are forseeable side effects of the treatment.Blistering and scarring can be meant as an expected evolution of a burn.Moreover those side effects are considered and evaluated in the risk analysis.No failure detected in the actual device evaluated.Device working within specs.Based on that, no remedial actions are required.This initial report is to be considered as final report, unless fda has further questions.
 
Event or Problem Description
(b)(4) sales agent for (b)(6) mr.(b)(6) noticed us about an adverse event he recently became aware of.Involved device is deka synchro replay excellium 3.4 model number m104h1, s/n (b)(4), manufactured by (b)(4).The actual date of the event is unknown (best estimate date of the event (b)(6) 2016) and (b)(4) became aware of the event on (b)(6) 2016.Event took place in the (b)(6).Our service technician visited the customer and informed us that one deka synchro replay excellium 3.4 was involved in a laser treatment for face benign pigmentated lesions (dark spot on cheek) on patient who developed a burn on cheek.We, the manufacturer of the device deka synchro replay excellium 3.4 marketed in the us territory, according to 21 cfr 803.50 submitted to fda an own initial 30 days mdr report.This event is reported to fda in the side orf caution due to the fact that we did not have any information concerning the state of healing of the patient at the time and than we consider the burn as a potential evolving to a permanent damage.

Brand Name
DEKA SYNCHRO REPLAY EXCELLIUM 3.4
Common Device Name
DEKA SYNCHRO REPLAY EXCELLIUM 3.4
Manufacturer (Section D)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese 17
calenzano, firenze 50041
IT  50041
MDR Report Key6105783
Report Number3001431138-2016-00010
Device Sequence Number839005
Product Code GEX
UDI-Device Identifier08057017760108
UDI-Public08057017760108
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K150516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM104H1
Device Catalogue NumberM104H1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2016
Initial Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;